I also had success with the Road Back program getting myself off Lexapro after almost 4 years on it. I received my doctor's approval and followed the program very carefully; when I had withdrawal symptoms, I did as instructed in the Road Back and they went away. I have found it beneficial for me to continue taking the JNK supplement even after 6 months Lexapro free. I stopped the JNK for about 6 weeks and noticed that I felt "unsettled" and "jumpy" again. JNK eliminates those feelings. I also like the Relax Night with Melatonin for those nights when I wake up and cannot fall back to sleep. It helps.
My journey with The Road Back may seem a little wacky. I was taking Cymbalta, Tramadol and a cocktail of other medications for Fibromyalgia and back pain for three years, and had to stop taking Cymbalta because it was causing liver problems. I decreased the dosage under doctor's orders but still experienced the "head zaps", restless legs, anxiety and panic. This particular doctor did not believe that stopping the drug after the lowest dose could cause the withdrawals I was complaining of, especially the head zaps. One morning after a night of vomiting (so I also could not take my Tramadol—double withdrawals unbeknownst to me) the withdrawal symptoms were at their worst (add hair pulling and rocking back and forth) and as I was waiting to be driven to urgent care, I stood up from the couch hardly knowing what I was doing, my legs carried me to the computer, and I Googled "Cymbalta Withdrawal." One of the web sites that came up was The Road Back, and I'm so grateful. When I got to urgent care I had to explain that I am not on illegal drugs! The worst part was having my four-year-old daughter see me in that condition. It still brings tears to my eyes to think of it.
At first I was skeptical that it was just another gimmick, since I've been disappointed time and again by phony chronic pain "cures," but thanks to TRB Health I have been off Cymbalta for a year and a half. Your caring staff answered a couple of questions for me when I needed to call, which was an added comfort to me.
Not only was I helped through my crisis, but I continue to use the Body Calm products to help with Fibromyalgia-related sleep difficulty, and more recently have discovered the new RELAXNight with Melatonin for the nights I need extra help with sleep.
Thank you" seems inadequate for the gratitude I feel, TRB. You are truly Heaven-sent. God Bless you!!!
I have been off Lexapro now for 9 weeks, and feel great. However, I have noticed my sleep is disturbed, I wake up a lot, so I may have to go back on JNK for awhile. I have ordered the RelaxNight, and can't wait to try it.
Thank you so much for this program, it was great to have that "back up", and a set of rules to follow.
I took 4 months to totally taper off the drug
wanted to take the time to thank you. I have my wife following the
instructions in the booklet for withdrawal symptoms and she is doing
withdrawal symptoms have all but gone away. With each reduction
in dosage she experiences a little but it is manageable
The doctors had her on Trazodone for sleep medication which is an
antidepressant besides, Effexor and Wellbutrin. The
Omega 3 really helps and the melatonin puts her right to sleep.
After 15 years I think she will be drug free in a couple more months
and is already feeling so much better mentally as well as
physically. Thank you so much. Without this information I do
not think she would have gotten through this.”
was originally taking 10mg of Lexapro from Oct 2009 until June
2010. My husband had lost his business and we were in quite a bit of
debt, I was so worried we would lose our home and was extremely
anxious, couldn't eat or sleep. It did give me the relief I
needed from all the worry and I could at last put everything into
perspective and move forward. However when I did come off the
medication ( I reduced the amount over about two months ) I felt
fine for about 8 weeks and then the discontinuation symptoms kicked
in. I didn't know what it was and thought I had lost the plot.
I went back to my doctor in a state, I told him there was no reason
why I should feel like this, he told me I hadn't taken the medication
for long enough, so he put me back on 10mg of Lexapro. I felt
worse than ever, I couldn't sleep, the anxiety was so bad, I had the
shakes, vomiting, diarrhea, I had such terrible negative feelings.
I was so bad I can't bear to even think about it now. I ended
going back and forth to my doctor ( I really felt that I would be
like this forever and I couldn't bear the thought of continuing on if
this is what my life was going to be like ). I
did research for withdrawal of antidepressants and then discovered
discontinuation syndrome. I asked my doctor if this could be
what happened me, he told me there was no such thing. I still
was in a state and didn't know who to trust. The doctor then put
me on 75mg of Effexor XL, again another few crazy weeks but the side
effects did settle and I did feel better, and again began to believe
that I never really needed the antidepressant the second time
I was terrified of coming off the medication and having all the
terrible withdrawal again, so I ended up staying on them for another
year. In the meantime I researched as much as I could about how to
come off the medication safely and discovered The Road Back program.
I have recommended it to everybody I know on antidepressants ( which
is quite a few ). Your information has been a life savior and
has really empowered people to have the courage and feel safe about
coming off these mind altering drugs. Initially
I didn't know what part of me was me and what part was the
effect of the medication. I seriously thought at times that I had
done serious brain damage as a result of taking this medication, but
your information taught me that I was normal and those feelings
were a result of the withdrawal of the medication, which does make it
more bearable when coming off the medication if I'm having a bit
of an anxious day. I
am almost off Effexor now and am taking all the recommended
supplements, I feel really good and also as I said before
empowered and very well educated. I feel in control
and understand that chronic stress on the body can leave us floored,
I was terrified before that this would keep happening and my
life would be dictated by coming on and off medication, I now know
that I have the power and honest information ( thanks to yourselves )
to be able to help myself. At
the moment in Ireland (because people are so stressed due to
financial worries ) doctors are handing out prescriptions for
antidepressants without any knowledge what so ever of how to come off
these drugs. My doctor told me once the serotonin levels were built
up in my body I should just stop taking it at 75mg. I just
looked at him in disbelief, so he gave me a prescription of three
months for 32.75, needless to say I haven't gone back to him and my
chemist helped me out. Anyway thank you so much for your
fabulous website; it has probably save hundreds of thousands of lives
and given children back their mothers or fathers etc. I will be
forever grateful for the help you have given me and thank you always
from the bottom of my heart.”